Thunderstorm Wind, Beaver
- When
- June 24, 7:25 PM CST
- Where
- Beaver County, 8 mi W of Slapout
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.617, -100.267
A severe thunderstorm over the eastern Oklahoma panhandle during the evening hours produced high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the eastern Oklahoma panhandle during the evening hours produced high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 24, 2:20 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT THU JUN 24 2004 .DISCUSSION... A COLD FRONT IS MAKING DECENT PROGRESS SOUTH THIS AFTERNOON AND IS NEARING THE KS/CO/OK BORDER. CONVECTION IS BEGINNING TO DEVELOP ALONG THE FRONT IN KANSAS WHICH SHOULD BE MOVING INTO THE CWA THIS EVENING. THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BECOME SEVERE BUT MODEST INSTABILITY AND LOW VERTICAL SHEAR INDICATE PULSE TYPE MARGINALLY SEVERE THUNDERSTORMS ARE MOST LIKELY. THE NORTHERN PANHANDLES WILL HAVE THE BEST CHANCE FOR PRECIP WHERE HEATING AND MOISTURE ARE GREATEST...WITH POPS DECREASING FURTHER SOUTH AS THE CONVECTION SHOULD DECREASE DURING THE OVERNIGHT HOURS. THE FRONT SHOULD MOVE JUST SOUTH OF THE PANHANDLES TOMORROW MORNING...THEN MOVE BACK NORTH FRIDAY AND REMAINING IN THE AREA ON SATURDAY. THIS WILL KEEP POPS IN THE FORECAST THROUGH THE WEEKEND WITH SATURDAY BEING THE DAY ORGANIZED SEVERE WEATHER WOULD BE MOST LIKELY. THE FRONT WILL GET ANOTHER SHOVE SOUTH ON SUNDAY KEEPING RELATIVELY COOL TEMPS IN THE FORECAST THROUGH THE WEEKEND. INTRODUCED SLT CHC POPS ON MONDAY AS THE FRONT MOVES NORTH ALLOWING TUE AND WED TO BE WARMER. HENNIG && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 61 80 60 82 / 30 30 30 40 BEAVER 59 77 59 78 / 60 30 30 40 BOISE CITY 58 77 57 78 / 50 30 30 40 BORGER 62 82 61 83 / 40 30 30 40 BOYS RANCH 61 83 60 83 / 40 30 30 40 CANYON 62 84 60 83 / 30 30 30 40 CLARENDON 64 85 62 84 / 20 30 30 40 DALHART 59 80 60 81 / 50 30 30 40 GUYMON 59 76 59 78 / 60 30 30 40 HEREFORD 62 87 60 85 / 20 30 30 40 LIPSCOMB 62 78 61 80 / 50 30 30 40 PAMPA 61 80 60 83 / 30 30 30 40 SHAMROCK 64 82 63 84 / 20 30 30 40 WELLINGTON 65 82 63 85 / 20 30 30 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU JUN 24 2004 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE TEXAS PANHANDLE...AND ALL OF THE OKLAHOMA PANHANDLE MAINLY THIS EVENING. THIS AREA IS GENERALLY NORTH OF A LINE FROM GLENRIO TO WHEELER. THE PRIMARY SEVERE WEATHER THREAT WILL BE FOR DAMAGING WINDS AND LARGE HAIL. WITH RECENT HEAVY RAINFALL IN THE SLIGHT RISK AREA...LOCALIZED HEAVY RAINFALL AND FLASH FLOODING IS ALSO A POSSIBILITY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE WESTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY AND ACROSS THE ENTIRE AREA SATURDAY. ON FRIDAY...THE SLIGHT RISK AREA IS TO THE WEST OF AN ELKHART KANSAS TO HAPPY LINE. THE PRIMARY SEVERE WEATHER CONCERNS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. HOWEVER...THE VERTICAL WIND PROFILES ON SATURDAY SUGGEST THE POTENTIAL OF A FEW SUPERCELL THUNDERSTORMS...AND THE POSSIBILITY FOR TORNADOES. LOCALLY HEAVY RAINFALL MAY ALSO ACCOMPANY ANY OF THE THUNDERSTORMS EACH DAY. ADDITIONALLY...THERE IS A POSSIBILITY OF STRONG THUNDERSTORMS AGAIN SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY ACROSS THE NORTHERN TEXAS PANHANDLE... AND THE OKLAHOMA PANHANDLE AFTER 6 PM TODAY. SPOTTER ACTIVATION IS LIKELY AGAIN ON FRIDAY AND SATURDAY...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS EACH DAY. SCHNEIDER
OKZ002-TXZ003-250045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 650 PM CDT THU JUN 24 2004 ...STRONG THUNDERSTORMS OVER SOUTHERN TEXAS AND NORTHERN HANSFORD COUNTIES THROUGH 745 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED STRONG THUNDERSTORMS NEAR HARDESTY OKLAHOMA...MOVING SOUTH AT 10 TO 15 MPH. THESE STORMS WILL AFFECT THE HARDESTY...HITCHLAND...AND BERNSTEIN...AND GRUVER AREAS THROUGH 745 PM. SMALL HAIL OF UP TO ONE HALF OF AN INCH...AND WIND GUSTS OF UP TO 40 MPH CAN BE EXPECTED. IN ADDITION...BRIEF HEAVY RAIN COULD RESULT IN ONE QUARTER OF AN INCH OR LESS. PEOPLE IN THE PATH OF THESE STORMS SHOULD CONTINUE TO MONITOR THIS WEATHER SITUATION FOR FUTURE UPDATES OR WARNINGS. BE PREPARED TO TAKE SHELTER IMMEDIATELY.
The Dodge City radar (KDDC), 130 km away, was scanning. The volume nearest the first event began at 01:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410346.